Ask The Doctor > Questions & Answers > Unexpected vaginal bleeding

Unexpected vaginal bleeding

Patient: I took the emergency contraceptive pill after 24 hours of unprotected sex and after 5 days have unexpected vaginal bleeding am i early on my period if not when will this bleeding stop?

 

 

Symptoms: Vaginal bleeding

 

 

Doctor: Hello,Thanks for the queryIt is common to experience an early period with heavy flow after an emergency contraceptio n as it causes a sudden hormonal change leading to bleeding. This can be considered as an early period only. Do not worry it will stop soon, if it prolongs and has clots in it, then you will need to see a gynecologist soon. Some may even experience inter menstrual spotting after the pill. Do not use emergency pills frequently, instead go for birth control pills if you are sexually active.Hope this helpsRegards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment